Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Of Stocrin

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Sustiva (Efavirenz, Stocrin)

eh-FAH-vih-rehnz Brand Name: Sustiva Other Name(s): EFV Drug Class: Non-nucleoside Reverse Transcriptase Inhibitors Approved Use: Treatment of HIV Infection WARNING: Efavirenz can cause serious, life-threatening side effects. These include serious psychiatric problems and liver problems. Contact your health care provider right away if you have any of the following symptoms that may signal psychiatric problems: ...
Ask the Experts

Side effect of Stocrin and Truvada?

Only yesterday I began HIV treatment after testing positive via several rapid tests. My HIV confirmatory test and my viral load tests are still pending but with a CD4 count of 243 my doctors thought it fit to begin treatment. I have been...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The Stocrine (efavirenz) often causes a range of odd brain/central nervous system side effects including perhaps the symptoms you describe so I would guess that the Stocrine is the likely cause. Most of those Stocrine effects when experienced occur... Read more »

Side effects Stocrin & Kivexa

Hi,What are the side effects with Stocrin and Kivexa? Any loss of weight in face or body ? Is there a danger changing medical treatment often ?...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Stocrin (Sustiva, efavirenz) and Kixeva (Epzicom, Epivir + Ziagen) is not known as a high-risk regimen for producing facial lipoatrophy. In fact, some studies have shown improvement in lipoatrophy when either d4T or AZT is changed to Ziagen.... Read more »

Is this a side effect of Stocrin and Truvada?

My partner started stocrin and truvada 3 weeks ago and now his ankle is swollen. He occasionally has gout. Am wondering if the swollen ankle is due to the medication. Thanks...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
A swollen ankle (particularly if on just one side) would be a very unusual side effect of Stocrine/truvada. A history and physicial examination as well as checking kidney, liver, heart function as drainage from lower leg would be first steps in an... Read more »

Side effects of Combivir and Stocrin

Hi, I've been on combivir and stocrin since february 2002 and it's working OK. (negative vl,CD4s around 700.) So far, no visible side effects. I have now been given the option to stop my treatment but since everything is going OK I see no...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Combivir is a combination of AZT (zidovudine, Retrovir) and 3TC (lamivudine, Epivir) and Stocrin is Sustiva (efavirenz). Many people tolerate this combination for many years with no evident problems. If lipodystrophy (mostly loss of fat in face and... Read more »
Connect With Others

DNA,VENDO STOCRIN Y COMBIVIR VARIOS FRASCOS

Posted by Anonymous, 1 Reply
HOLA,QUERIA CONTARTE A TI Y A TODOS LOS AMIGOS DE ESTE ENCANTADOR FORO QUE TENGO VARIOS FRASCOS DE MEDICINAS QUE NUNCA NI JAMAS TOMARE,SON :STOCRIN Y COMBIVIR CON FECHA DE VENCIMIENTO 2007-----2008,A MI ME LOS DA GRATUITAMENTE EL HOSPITAL DONDE ME... Read more »

Started taking Truvada for PEP...any tips?

Posted by glam89, 1 Reply
Im starting Truvada for 30 days and i know there are going to be side effects but do anyone have any tips for me to make it a bit easier. What pain reliever fever reducer medications can i take without it damaging my liver even more? Is Ibuprofen... Read more »

bit of advise please..

Posted by mineug
Diagnosed + in December with cd4 of 790 went back to dr two weeks ago and dropped to 300 with viral load 45000. Started out on combivur and stocrin. Made me feel shitty the 1st couple of days, especialy stocrin at night made my head spin in a way I... Read more »

First Lab Results-Kinda Scared

Posted by InvisibleNoMore, 3 Replies
Hello Guys,

I just got in from my doctor and got back my first set of lab results. And the results are as follows: CD4 Count is 886 and my viral load is 465000. Im kinda scared with such a high viral load. So we decided it would be best to start... Read more »